CSN Login
Members Online: 5

when does fatigue go away.

calimac
Posts: 18
Joined: Nov 2011

I have not been here in a while, finished my treatments 4 weeks ago but still feel so weak and tired. When can I expect to start getting more energy.
Also wanted to mention Chemo Oncologist referred me to a Gyne Onc for what she called a checkup
Gyne onc wanted to try a pap smear, (I thought it was too soon) but she proceded anyway, it was a little uncomfortable but no pain, I read some where that pap smears can come back false positive, is that correct.
Hope all of you are doing well.
Those just starting treatment, wishing you well with your Radiation and Chemo treatments.

Cali.

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

It takes awhile for the fatigue to go away. For me it was several months. Although you finished treatment, the chemo and radiation is still worling in your body for up to 90 days. It's a good sign that you were able to go for a GYN exam so soon with little pain. It is possible that since you are so new out of treatment that there could be a false positive. There is also bound to be a lot if inflammation from the radiation.
Wishing yiu healing and strength
Liz

Phoebesnow
Posts: 447
Joined: Apr 2011

Radiation continues to work in your system for 9months, sometimes even a year. I had serious fatigue for 9 months. Rest, it's the only thing that works.

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

(Great picture Liz!). I am almost 4 months out of treatment and while still battling fatigue, am sooooo much better! I had a pap while at MDA, uncomfortable but doable. I show abnormal results but a note from the onc-gyn at MDA said that by next one it should show normal. I agree with the rest when you need to adage. WISHING YOU GOOD HEALTH!! Lorikat

sailormom
Posts: 13
Joined: Jan 2012

My husband is almost done with his tx. He only has 3 radiation tx to go and finishes on Wed 2/29. He has been doing remarkably well up until his second round of chemo/mitomycin which he received 2/16-2/20, and I most say everything changed after that. He has been feeling absolutely dreadful, nauseous, and totally wiped out. He sleeps, sleeps and sleeps. He has bad diarrhea for which he takes immodium. He has no interest in food what so ever. I guess you all know these symptoms too well. For how long is he going to have those? What should he look forward to?

Kirsten

Phoebesnow
Posts: 447
Joined: Apr 2011

I think the men recover relatively quickly. Maybe due to their thicker skin. These r the hard times now, but it will be over soon.

mxperry220
Posts: 360
Joined: Mar 2011

I am a male who had anal cancer. I am a little over 3 years post treatment. I suffered from fatigue about 1 1/2 years post treatment but I made myself walk 4 times a week for 30 minutes. This seemed to help build my stamina back up but I still tire easily if doing too much physical work. I did not have diarrhea but had at least 4-5 BMs daily. I have been takig immodium daily since my treatments. I take 3 daily and now my BMs are back to normal. Prior to cancer diagnosis I had 1-2 BMs daily. I am 61 years old. I was diagnosed with anal cancer 11-08. I finished my last radiation treatment in 1/09. I had some leakage issues for several months after treatment but that has mostly been eliminated. Hope some of this info helps.
Mike

mp327's picture
mp327
Posts: 2875
Joined: Jan 2010

Unfortunately, the side effects of this treatment are cumulative and the last two weeks of treatment can be difficult. Your husband is almost done. With 3 more treatments to go, he is at the point I was when I wanted to just throw in the towel. But I did not and neither should he, as healing will happen fairly quickly once treatment ends. I slept a lot too--that's okay, his body is in need of that right now. My appetite was down to nil the last week or so. Try to at least get some protein in him by using protein/nutrition drinks, such as Ensure or Boost. I know it's difficult, but he must get some nutrition. What helped me endure the last days of my treatment was a well-timed phone call from a friend of mine who threatened to travel the 600 miles from her home to mine to load me up and take me to treatment. She cheered me on and was not about to let me give up. Perhaps you know of someone, a close friend or relative, who can do the same for your husband. As his caregiver, it's hard for you to be that person, I know, as you see firsthand the terrible effects of this treatment. I wish your husband all the best and I will keep him in my prayers. He CAN do this, he really can!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network